Alert archive / Kansas / River Flood Warnings in 2024
River Flood Warning 113, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jul 4, 2024, 4:44 AM CDT for Johnson County, Kansas; Jackson County, Missouri. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2024, 4:44 AM CDT (09:44 UTC)
- Expired
- Jul 4, 2024, 10:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Johnson County, KS, Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 37 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Indian Creek at Overland Park (OPDK1). The gauge peaked at 14.60 ft at Jul 4, 2024, 6:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06893300, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
645
WGUS43 KEAX 040944
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
444 AM CDT Thu Jul 4 2024
...The National Weather Service in Pleasant Hill MO has issued a
Flood Warning for the following rivers in Kansas...Missouri...
Indian Creek at Overland Park affecting Johnson and Jackson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product along with additional weather and stream information is
available at www.weather.gov/kc/.
&&
KSC091-MOC095-050145-
/O.NEW.KEAX.FL.W.0113.240704T0944Z-240705T0134Z/
/OPDK1.2.ER.240704T0926Z.240704T1100Z.240704T1333Z.NR/
444 AM CDT Thu Jul 4 2024
...FLOOD WARNING IN EFFECT FROM EARLY THIS MORNING TO THIS EVENING...
* WHAT...Moderate flooding is forecast. This approaches the flood of
record.
* WHERE...Indian Creek at Overland Park.
* WHEN...From early this morning to this evening.
* IMPACTS...At 8.0 feet, Low-lying land along the creek begins to
flood, including a paved bike and walking path.
At 14.3 feet, Flood waters threaten basements along Lowell and
Antioch road.
At 15.1 feet, Flood waters reach Antioch Road 600 feet north of
Indian Creek. Water also reaches buildings near the creek along
Antioch Road West 106th Circle and El Monte cul de sac.
At 16.5 feet, Flood waters approach homes along Conser Street.
At 18.4 feet, Flood waters reach homes and garages along West
106th Street, West 106th Terrace, West 103rd Street, Robinson,
Lamar, Horton, Indian Creek Drive, Indian Creek Parkwary, Beverly,
West 107th Street, and El Monte.
* ADDITIONAL DETAILS...
- At 4:15 AM CDT Thursday the stage was 13.6 feet.
- Forecast...The river is expected to rise to a crest of 16.5
feet this morning. It will then fall below flood stage this
morning.
- Flood stage is 14.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3892 9470 3894 9470 3895 9466 3894 9462
3892 9462
$$
731 follow-up statement
967
WGUS83 KEAX 041515
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1015 AM CDT Thu Jul 4 2024
...The Flood Warning is cancelled for the following rivers in
Kansas...Missouri...
Indian Creek at Overland Park affecting Jackson and Johnson
Counties.
KSC091-MOC095-041615-
/O.CAN.KEAX.FL.W.0113.000000T0000Z-240704T1515Z/
/OPDK1.2.ER.240704T0926Z.240704T1015Z.240704T1223Z.NR/
1015 AM CDT Thu Jul 4 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Indian Creek at Overland Park.
* ADDITIONAL DETAILS...
- At 9:15 AM CDT Thursday the stage was 13.0 feet. Flood stage
is 14 feet.
- Forecast...The river is expected to continue falling this
morning.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3892 9470 3894 9470 3895 9466 3894 9462
3892 9462
$$
SAWWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 4, 3:00 AM CDT, 1 hour 44 minutes earlier. Its key messages:
- Ongoing showers and thunderstorms could further aggravate flooding threat. Additionally, some gusty conditions are possible.
- Another round of showers and storms are expected later this afternoon. Severe threat is based on conditions after ongoing storms.
- Flooding continues to be a concern with additional rounds of heavy rainfall possible over the next few days.
Area forecast discussion, Jul 4, 3:00 AM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
300 AM CDT Thu Jul 4 2024
.KEY MESSAGES...
- Ongoing showers and thunderstorms could further aggravate
flooding threat. Additionally, some gusty conditions are
possible.
- Another round of showers and storms are expected later this afternoon.
Severe threat is based on conditions after ongoing storms.
- Flooding continues to be a concern with additional rounds of
heavy rainfall possible over the next few days.
&&
.DISCUSSION...
Issued at 249 AM CDT Thu Jul 4 2024
Showers and thunderstorms have developed along a surface boundary
and moved east through the region. A low level jet has intensified
out ahead of the boundary and nosed into western MO. The jet is
expected to veer east through the night. Additional showers and
thunderstorms have developed out ahead of the boundary. These
showers and storms have previously produced strong to damaging winds
but storms have weakened to where the severe threat has been
diminished. However, the main threat associated with these showers
and storms is flash and river flooding. The main areas that are in
the path of the most efficient storms are Wyandotte to Howard county
and south. As a result, a flood watch has been issued for these
counties and is in effect until 06Z Friday. There is some
uncertainty about how far north heavy rainfall will extend however,
rain accumulations are expected to be above 1-3" along and south of
I-70 with locally higher amounts. With already saturated grounds,
confidence in additional flooding is very high. These storms are
fairly progressive, but are still very efficient rain producers.
The line of storms is expected to continue to move further east
through the morning. Another round of convection is expected to
develop later this afternoon/evening with the passage of an upper
level trough to our north. There is a jet max at 300MB rounding the
base. Our area is in the right entrance region which places us in a
divergent quadrant of the jet. At 700MB, GFS keeps RH values above
70% through the day which could suggest significant cloud cover that
could hinder severe thunderstorm development. CAPE values ranging
from 1,500-3,000 J/kg across the area, lapse rates exceeding 7
degrees C/km, and bulk shear values exceeding 50 knots suggest a
prime environment for all severe threats. However, as previously
mentioned, severe thunderstorm development is based on the amount of
clearing behind the ongoing line of storms. Flash and river flooding
is still very concerning with additional rounds of heavy rainfall
expected. PWATs approaching 2" suggests the potential for another
round of heavy rain producing storms. We will continue to closely
monitor these threats and update forecasts.
Friday and Saturday are expected to be fairly quiet as winds shift
to the north behind the surface boundary. Rain chances return Sunday
as the pattern remains active. High temperatures are expected to
stay in the 80s through mid next week.
&&
.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 249 AM CDT Thu Jul 4 2024
Ongoing showers and thunderstorms expected to remain through
later this morning. Another round of showers and thunderstorms
is expected later this afternoon/evening. There is some
uncertainty with thunderstorm development this afternoon. The
amount of clearing behind these ongoing storms will be one of
the main factors. Winds will shift to the north later this
afternoon.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through late tonight for MOZ037>040-043>046-053-
054.
KS...Flood Watch through late tonight for KSZ057-060-104-105.
&&
DISCUSSION...Collier
AVIATION...CollierHazardous weather outlook, Jul 3, 5:13 AM CDT, 23 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 513 AM CDT Wed Jul 3 2024 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 513 AM CDT Wed Jul 3 2024 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Showers and thunderstorms will return this afternoon and persist into Thursday morning. River flooding remains ongoing. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong to severe storms are possible on Thursday afternoon and evening. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Jul 4, 3:08 AM CDT, 1 hour 36 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
308 AM CDT Thu Jul 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM Flash Flood 2 WSW Raymore 38.79N 94.49W
07/04/2024 Cass MO Emergency Mngr
Roads flooding in Raymore including Dean Ave
where 4-5 inches of water is over the curb.
As well as flooding along Hubach Hill Road
east of the school.
&&
73Local storm report, Jul 4, 4:08 AM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
408 AM CDT Thu Jul 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 AM Flash Flood 2 WNW Greenwood 38.87N 94.38W
07/04/2024 Jackson MO Emergency Mngr
Highway 291 at Hook Road has water covering
both north and south bound lanes causing a
temporary closure.
&&
73The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:28 AM CDT | Flash Flood Warning | EAX | Johnson, Leavenworth, Miami, Wyandotte | 5 hr |
| Jul 4, 3:31 AM CDT | River Flood Warning | EAX | Johnson | 5 hr |
| Jul 4, 4:44 AM CDT | River Flood Warning | EAX | Johnson | 7 hr |
| Jul 4, 4:50 AM CDT | Flash Flood Warning | EAX | Johnson, Leavenworth, Wyandotte | 3 hr |
| Jul 4, 4:56 AM CDT | River Flood Warning | EAX | Johnson | 6 hr |
| Jul 4, 4:59 AM CDT | River Flood Warning | EAX | Johnson | 5 hr |
| Jul 4, 5:43 AM CDT | River Flood Warning | EAX | Miami | 39 hr |
| Jul 4, 7:55 AM CDT | Areal Flood Warning | EAX | Johnson, Leavenworth, Miami, Wyandotte | 12 hr |
| Jul 4, 3:51 AM CDT | Flash Flood Warning | EAX | Johnson, Lafayette, Pettis, Saline | 5 hr |
| Jul 4, 4:25 AM CDT | Flash Flood Warning | EAX | Cooper, Howard, Pettis, Saline | 4 hr |
| Jul 4, 4:36 AM CDT | River Flood Warning | EAX | Jackson | 114 min |
| Jul 4, 4:55 AM CDT | River Flood Warning | EAX | Jackson | 18 hr |
| Jul 4, 4:55 AM CDT | River Flood Warning | EAX | Jackson | 14 hr |
| Jul 4, 4:56 AM CDT | River Flood Warning | EAX | Jackson | 11 hr |
| Jul 4, 5:29 AM CDT | River Flood Warning | EAX | Jackson | 15 hr |
| Jul 4, 5:39 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 29 hr |
| Jul 4, 5:40 AM CDT | River Flood Warning | EAX | Jackson | 20 hr |
| Jul 4, 5:52 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 53 hr |
| Jul 4, 8:45 AM CDT | Areal Flood Warning | EAX | Johnson, Lafayette, Pettis, Saline | 11 hr |
| Jul 4, 8:50 AM CDT | Areal Flood Warning | EAX | Cooper, Howard, Pettis, Saline | 11 hr |
| Jul 4, 9:02 AM CDT | River Flood Warning | EAX | Howard | 11 hr |
Nearby
River Flood Warnings in Kansas, 2024River Flood Warnings in Missouri, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.